Ask an expert
Question

16 Feb 2009

Blemishes
I have been using contraceptive pills for 4 months and have developed some blemishes on my chicks before conctraceptive I had no blemishes. could it be the cause?
How can I prevent this to extend?
Answer 384 views
Expert
Anti-ageing expert
Anti-ageing expert

01 Jan 0001

Hi Mumsy, thank you for the question.

Pigmentation that develops as a result or associated with hormonal changes (contraceptive pill, pregnancy, etc.) is known as Melasma.
This form of pigmentation is difficult to treat however there are a number of options. Your best option would be to consult a cosmetic dermatologist or an aesthetic medical practitioner with an interest in pigmentation so that the skin can be examined and the appropriate treatment regime prescribed.

As a general guideline the following should be adhered to:
Sun avoidance (hat) and daily SPF 30 (that contains zinc oxide and/or titanium dioxide) or higher applied several times daily.
Topical products such as NeoStrata Pigment Lightening Gel and Brightening Cream SPF 15 should be used daily.
The above approach may be coupled with glycolic acid peels and technology (Fraxel, Ultrapulse, Syneron eMax). More information on Melasma can be found on my web page at: www.aestheticfacialenhancement.co.za
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9320 votes
No
67% - 18601 votes
Vote